Title

Iatrogenic botulism due to therapeutic botulinum toxin a injection in a pediatric patient

Document Type

Article

Abstract

Botulinum toxin A is commonly used to reduce spasticity and dystonia in children with cerebral palsy. We report a pediatric patient who developed systemic botulism as a result of a severe overdose of the injected toxin (40 U/kg). This case highlights the importance of physicians having adequate knowledge of primate and human literature on the lethal dose, 50% of botulinum toxin A before injecting children.

Medical Subject Headings

Botulinum Toxins, Type A (adverse effects); Botulism (chemically induced); Cerebral Palsy (drug therapy); Child, Preschool; Female; Humans

Publication Date

9-1-2007

Publication Title

Clinical neuropharmacology

ISSN

0362-5664

Volume

30

Issue

5

First Page

310

Last Page

3

PubMed ID

17909312

Digital Object Identifier (DOI)

10.1097/WNF.0b013e31804b1a0d

Share

COinS